Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 94, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Nov 3, 2011, 9:39 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2011, 9:39 PM EDT (01:39 UTC)
- Expired
- Nov 4, 2011, 12:46 PM EDT
- In force
- 15 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
472 WHUS71 KBUF 040139 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 939 PM EDT THU NOV 3 2011 LEZ040-041000- /O.NEW.KBUF.SC.Y.0094.111104T0139Z-111104T1000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 939 PM EDT THU NOV 3 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT FRIDAY. * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
722 WHUS71 KBUF 040736 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 336 AM EDT FRI NOV 4 2011 LOZ042-041400- /O.EXB.KBUF.SC.Y.0094.000000T0000Z-111104T1400Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 336 AM EDT FRI NOV 4 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING. * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041400- /O.EXT.KBUF.SC.Y.0094.000000T0000Z-111104T1400Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 336 AM EDT FRI NOV 4 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
826 WHUS71 KBUF 041342 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 942 AM EDT FRI NOV 4 2011 LEZ040-041700- /O.EXT.KBUF.SC.Y.0094.000000T0000Z-111104T1700Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 942 AM EDT FRI NOV 4 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-041700- /O.EXT.KBUF.SC.Y.0094.000000T0000Z-111104T1700Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 942 AM EDT FRI NOV 4 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
327 WHUS71 KBUF 041646 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1246 PM EDT FRI NOV 4 2011 LEZ040-LOZ042-041800- /O.CAN.KBUF.SC.Y.0094.000000T0000Z-111104T1700Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1246 PM EDT FRI NOV 4 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Nov 3, 8:39 PM EDT, 1 hour earlier.
Area forecast discussion, Nov 3, 8:39 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 839 PM EDT THU NOV 3 2011 .SYNOPSIS... A WEAK COLD FRONT WILL SLIP SOUTHEASTWARD ACROSS THE REGION THIS EVENING WITH A PASSING SHOWER ACROSS THE NORTH COUNTRY AND FEW SPRINKLES ELSEWHERE. HIGH PRESSURE WILL BUILD ACROSS THE REGION BEHIND THIS COLD FRONT LATER TONIGHT WITH SKIES CLEARING LATE. IT WILL BE COOLER ON FRIDAY...THOUGH A WARMING TREND WILL SEND AFTERNOON HIGHS COMFORTABLY BACK INTO THE 60S ON SUNDAY. && .NEAR TERM /THROUGH FRIDAY/... THROUGH 830 PM...THE FRONTAL BOUNDARY HAS ALREADY PUSHED WELL SOUTH OF THE REGION. DESPITE THIS...A WEAK BOUNDARY IS YET TO CROSS. THIS BOUNDARY IS WEAK...MAINLY CAUSING SPRINKLES OR DRIZZLE. RADAR TRENDS SUPPORT MODELS SUCH AS THE HRRR/NAM12 WHICH DROP THIS BOUNDARY SOUTHWARD. BOTH MODELS SHOW THE POSITION OF THE BOUNDARY WELL WITH THEIR QPF FIELDS...BUT ARE OVERDONE WITH THE ACTUAL QPF IN THAT MOST ACTIVITY SO FAR HAS NOT BEEN MEASURABLE. BASED ON THIS...TREND POPS DOWN TO SLIGHT CHANCE IN MOST LOCATIONS. HIGH PRESSURE WILL BEGIN TO NOSE INTO THE REGION LATER TONIGHT BEHIND THIS COLD FRONT FROM SOUTHERN CANADA. CLOUDS WILL LIKELY HANG TOUGH THROUGH THE NIGHT ACROSS THE SOUTHERN TIER WITH THE NORTHERLY UPSLOPE FLOW...AND COOL -4C 850 HPA AIR ACROSS LAKE ONTARIO MAY LINGER SOME LAKE INDUCED CLOUDS THROUGH THE LATE NIGHT SOUTH OF LAKE ONTARIO. EXPECT THE COOLEST TEMPERATURES TONIGHT OUTSIDE THE TRADITIONALLY COOL NORTH COUNTRY TO BE ACROSS THE NORTHWESTERN NIAGARA FRONTIER WHERE SKIES WILL LIKELY CLEAR FIRST ALLOWING FOR LATE NIGHT RADIATIONAL COOLING. FRIDAY HIGH PRESSURE WILL CONTINUE TO NOSE SOUTHEASTWARD ACROSS THE REGION. MORNING CLOUDS ACROSS THE SOUTHERN TIER AND ALONG THE SOUTHERN LAKE ONTARIO SHORELINE WILL DISSIPATE WITH PLENTY OF SUNSHINE ACROSS THE REGION BY LATE MORNING AND AFTERNOON. COOL -5 TO -6C AIR AT 850 HPA WILL CROSS THE REGION...WITH FRIDAY MUCH COOLER THAN TODAY. HIGHS WILL RISE INTO THE 40S FRIDAY...SOME 15 DEGREES COOLER THAN TODAY...AND ABOUT 5 DEGREES COOLER THAN NORMAL. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... ABOUT AS QUIET AS IT CAN GET WEATHER-WISE FOR EARLY NOVEMBER ACROSS WESTERN AND CENTRAL NEW YORK. THE FABULOUS WEEKEND WEATHER WILL BE COURTESY OF AN AMPLIFYING MID/UPPER LEVEL RIDGE OVER THE GREAT LAKES AND NORTHEAST CONUS IN ADVANCE OF STRONG HEIGHT FALLS ADVANCING THROUGH THE CENTRAL ROCKIES. MEANWHILE...VERY BROAD LOW LEVEL RIDGING WILL SETTLE OVERHEAD FRIDAY NIGHT AND SATURDAY BEFORE DRIFTING TO A POSITION OFF THE ATLANTIC COAST BY SUNDAY... SUPPORTING A GRADUAL WARMUP AS THE RETURN FLOW STRENGTHENS. ABUNDANT SUNSHINE EXPECTED FOR BOTH SATURDAY AND SUNDAY. SATURDAY LOOKS TO BE THE COOLER OF THE TWO DAYS WITH 850 MB TEMPERATURES FROM ZERO TO +3C...YIELDING HIGHS IN THE UPPER 40S TO MID 50S. A BETTER THERMAL RESPONSE EXPECTED FOR SUNDAY AS 850 MB TEMPERATURES RISE TO BETWEEN +8C AND +11C SUNDAY...YIELDING UNSEASONABLY WARM HIGHS IN THE MID TO UPPER 60S...WITH A FEW INTERIOR LOCATIONS POSSIBLY REACHING 70. ALTHOUGH NOT A GREAT CONCERN...SOME ELEMENTS DUE COME TOGETHER BY SUNDAY TO BRING A MINOR RISK OF A FIRE WEATHER DAY. SUNDAY LIKELY WILL FEATURE EXCELLENT MIXING OUT OF DEW POINTS AS TIGHTENING LOW LEVEL GRADIENT SUPPORTS DEEPER MIXING INTO VERY DRY AIR ALOFT. RELATIVE HUMIDITY VALUES NEARING OR GOING BELOW 30 PERCENT FOR A TIME...WITH THE POTENTIAL FOR GUSTY WINDS AND VERY WARM TEMPERATURES. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... LATEST MEDIUM RANGE MODELS AND ENSEMBLES IN DECENT AGREEMENT ON THE EVOLUTION ON THE WEATHER PATTERN AT THE START OF THE PERIOD. SHORT WAVE ENERGY EJECTS OUT OF THE FOUR CORNERS REGION WITH LOW PRESSURE LIFTING THROUGH THROUGH THE NORTHERN PLAINS/UPPER MIDWEST INTO ONTARIO. THE SHALLOW COLD FRONT PUSHES THROUGH DURING MONDAY...WITH VERY LIMITED MOISTURE TO WORK WITH AND MORE THAN LIKELY...VERY LITTLE OR NO PRECIPITATION. THERE IS GOOD AGREEMENT AS WELL CONCERNING THE MID WEEK SYSTEM THAT WILL IMPACT OUR AREA. ADDITIONAL ENERGY EJECTING FROM MAIN UPPER TROUGH FROM THE FOUR CORNERS REGION THAT WORKS UP ACROSS THE GREAT LAKES LATER TUESDAY AND TUESDAY NIGHT. THIS SHOULD BRING OUR NEXT CHANCE FOR RAIN BY TUESDAY NIGHT/WEDNESDAY. ECMWF AND GFS DIVERGE LATE IN THE PERIOD AS THE GFS CLOSES OFF THE UPPER WAVE AND SLOWS THE PATTERN COMPARED TO THE MORE PROGRESSIVE OPEN WAVE ON THE ECMWF. THEREFORE...MORE ENERGY AND DEEP MOISTURE GETS DRAWN NORTHWARD INTO WESTERN NEW YORK AND THUS CONTINUED CHANCES FOR RAIN INTO THURSDAY. OVERALL THIS PERIOD LOOKS RATHER MILD WITH A HIGH LIKELIHOOD OF ABOVE NORMAL TEMPERATURES. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... THROUGH 00Z...A FRONTAL BOUNDARY HAS PASSED SOUTH OF THE REGION...WITH ALL TAF SITES IN A NORTHERLY FLOW. HOWEVER...LOW MOISTURE REMAINS TRAPPED BEHIND THIS BOUNDARY...WITH MAINLY A MIX OF VFR/MVFR CONDITIONS BEHIND THIS. HOWEVER...RADAR SHOWS A SUBTLE SECONDARY LINE...WHICH LOOSELY APPEARS TO KEY THE DRYING OF THE LOW MOISTURE. THIS WILL DROP FROM NORTH TO SOUTH OVERNIGHT...WITH CIGS LIKELY TO IMPROVE. LOW MOISTURE MAY LINGER IN UPSLOPE AND VALLEY LOCATIONS A BIT LONGER THAN RAW MODEL GUIDANCE...WITH A MODEST CONTRIBUTION OF MOISTURE FROM LAKE ONTARIO. EVENTUALLY...DRYING IS LIKELY TO WIN OUT...WITH CONDITIONS TRENDING TO VFR LATE TONIGHT. ON FRIDAY...VFR CONDITIONS ARE EXPECTED. WITH MODEST INSTABILITY ON THE LAKES...THERE MAY BE SOME CLOUD ENHANCEMENT IN THE NORTHERLY FLOW...BUT A FAIRLY DRY AIR MASS SHOULD LIMIT COVERAGE...AND KEEP CIGS NEAR OR JUST ABOVE THE 3000 FT LEVEL IF CLOUDS DO EXPAND TO TAF SITES. THIS SHOULD KEEP MVFR PERIODS...IF ANY...BRIEF AND RELATIVELY ISOLATED AT TAF LOCATIONS ON FRIDAY. OUTLOOK... FRIDAY NIGHT THROUGH TUESDAY...VFR. && .MARINE... NORTHERLY WINDS THIS EVENING BEHIND A DEPARTING COLD FRONT AS HIGH PRESSURE AT THE SFC BUILDS SOUTHWARD. WAVES WILL GENERALLY AVERAGE ONE TO THREE FEET ON THE LAKES WITH THE HIGHEST WAVES ALONG THE SOUTHERN SHORELINE OF LAKE ONTARIO AND FOR LAKE ERIE FARTHER SOUTHWARD TOWARDS THE STATE LINE. WINDS WILL GENERALLY REMAIN NORTHERLY THROUGH THE DAY ON FRIDAY...VEERING TO SOUTHEASTERLY SATURDAY WITH DRY CONDITIONS AND WAVES BELOW SCA EXPECTED. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...THOMAS NEAR TERM...APFFEL/THOMAS SHORT TERM...TMA LONG TERM...TMA AVIATION...APFFEL MARINE...THOMAS
Hazardous weather outlook, Nov 3, 5:27 AM EDT, 16 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 527 AM EDT THU NOV 3 2011 NYZ001>008-010>014-019>021-085-040930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 527 AM EDT THU NOV 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-040930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 527 AM EDT THU NOV 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.